Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 5, 2014, 9:13 AM CST for 5 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 9:13 AM CST (15:13 UTC)
- Expired
- Feb 5, 2014, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS74 KHGX 051513 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 913 AM CST WED FEB 5 2014 TXZ214-235>238-052100- /O.NEW.KHGX.WI.Y.0008.140205T1513Z-140205T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 913 AM CST WED FEB 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * EVENT...NORTH WINDS 20 TO 35 MPH AND GUSTY. * TIMING...THROUGH 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 5:36 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 5, 5:36 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 AM CST WED FEB 5 2014
.AVIATION...
COULD SEE A COUPLE MORE HOURS OF FOG (SOME POSSIBLY DENSE) AND LOW
CEILINGS BEFORE NORTH WINDS INCREASE AND BECOME GUSTY ACROSS THE
AREA. THERE ARE CEILINGS AROUND 2000 FEET MOVING THIS WAY OUT OF
NORTH TEXAS EARLY THIS MORNING...AND EXPECT A SCT/BKN DECK TO SPREAD
INTO THE AREA THIS MORNING. WITH WINDS STAYING UP...JUST SOME MID
AND HIGH CLOUDS ANTICIPATED OVERNIGHT WITH LOWERING DECKS POSSIBLE
TOWARD MORNING AND ON INTO THE DAYTIME HOURS ON THURSDAY. WILL WATCH
FOR POSSIBLE PRECIP DEVELOPMENT EARLY THURSDAY TOO...AS TEMPERATURES
WILL PROBABLY BE COLD ENOUGH FOR A VERY SLIM CHANCE OF FROZEN PRECIP
UP NORTH. 42
&&
.PREV DISCUSSION... /ISSUED 430 AM CST WED FEB 5 2014/
DISCUSSION...
INTERESTING SURFACE ANALYSIS THIS MORNING WITH THE PACIFIC FRONT
WHICH MOVED THROUGH YESTERDAY AFTERNOON NOW WELL OFFSHORE WITH AN
ARCTIC FRONTAL BOUNDARY NOW PUSHING INTO THE REGION IN ITS WAKE.
WITH DEWPOINTS AHEAD OF THIS SECOND FRONT IN THE LOW 40S FOG HAS
BEGUN TO DEVELOP ACROSS MUCH OF THE REGION. THIS WILL CLEAR AS THE
FRONT BRINGS DRIER AIR INTO THE REGION THIS MORNING. AS OF 4 AM
THE FRONTAL BOUNDARY STRETCHED FROM JUST SOUTH OF AUSTIN TO
COLLEGE STATION TO JUST NORTH OF CROCKETT. THE FRONT SHOULD REACH
THE HOUSTON METRO AREA AROUND 8 AM AND WILL MOVE OFF THE COAST
LATE MORNING. STRONG COLD AIR ADVECTION IS EXPECTED TODAY WITH
PARTLY CLOUDY SKIES AND TEMPERATURES IN THE UPPER 40S AND MID 50S.
MUCH COLDER TEMPERATURES EXPECTED OVERNIGHT TONIGHT INTO THURSDAY
WITH HIGHS THURSDAY LIKELY REMAINING IN THE 30S FOR THE NORTHERN
HALF OF THE REGION. SKIES WILL BE CLOUDY DUE TO ISENTROPIC ASCENT
ABOVE THE COLD AIR AT THE SURFACE. MODELS CONTINUE TO SHOW A
MOSTLY DRY DAY FOR INLAND PORTIONS OF THE REGION BUT WE COULD SEE
SOME VERY LIGHT PRECIPITATION EARLY THURSDAY ACROSS THE NORTHERN
HALF OF THE REGION WHERE TEMPERATURE PROFILES WOULD BE COLD ENOUGH
TO SUPPORT A MIX OF FROZEN PRECIPITATION. HAVE LEFT THE FROZEN
PRECIPITATION IN THE FORECAST BUT AM NOT EXPECTING ANY MEASURABLE
FROZEN PRECIPITATION AND NO SIGNIFICANT ISSUES ARE EXPECTED.
TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING BRINGING AN
END TO THE POSSIBILITY FOR FROZEN PRECIPITATION ALTHOUGH SOME
LIGHT DRIZZLE MAY LINGER.
ANOTHER UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS
OVER THE WEEKEND PUSHING A COLD FRONT INTO THE STATE. THE LATEST
MODEL RUNS HAVE BACKED OFF ON THE STRENGTH OF THIS FRONT AND DO
NOT PUSH IT OFFSHORE. THIS CHANGES THE FORECAST FOR EARLY NEXT
WEEK FROM 24 HOURS AGO...RATHER THAN DRY CONDITIONS IT NOW APPEARS
THAT RAIN CHANCES WOULD RETURN BY MONDAY AS MOISTURE RETURN BEGINS
AHEAD OF A DEVELOPING SURFACE LOW ACROSS WEST TEXAS. THIS IS
ASSOCIATED WITH A COLD FRONT PROGGED TO MOVE THROUGH SOUTHEAST
TEXAS ON WEDNESDAY. 38
MARINE...
A TIGHTENING PRESSURE GRADIENT WILL BRING INCREASING NORTH WINDS
AND BUILDING SEAS ACROSS THE AREA TODAY. CAUTION CONDITIONS ARE
ANTICIPATED ACROSS THE BAYS...AND ADVISORY CONDITIONS ARE EXPECTED
TO DEVELOP OVER THE GULF WATERS. ELEVATED SEAS AND MAINLY NORTHEAST
WINDS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WEEK. LOWERING
WINDS AND SEAS ARE ANTICIPATED FOR THE WEEKEND. ONSHORE WINDS ARE
ANTICIPATED TO RETURN TO THE AREA AND STRENGTHEN AT THE START OF
NEXT WEEK AS A STORM SYSTEM ORGANIZES ACROSS THE STATE. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 46 26 39 29 42 / 0 10 20 10 20
HOUSTON (IAH) 51 30 40 32 43 / 0 10 20 10 20
GALVESTON (GLS) 52 35 43 37 45 / 10 10 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 7 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT
BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Feb 5, 4:35 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 AM CST WED FEB 5 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 435 AM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A BRIEF WINDOW THURSDAY MORNING WHERE WE COULD SEE A MIX OF LIGHT FROZEN PRECIPITATION GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO CLEVELAND. THIS IS DUE TO A WEAK UPPER LEVEL DISTURBANCE AND SUBFREEZING LOW LEVEL TEMPERATURES. LITTLE PRECIPITATION IS EXPECTED AND NO MEASURABLE ACCUMULATIONS ARE FORECAST. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING ENDING THE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:16 PM CST | Dense Fog Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.